[Skip to Content]
[Skip to Content Landing]
Article
October 1993

Ifosfamide-Induced Nonconvulsive Status Epilepticus

Author Affiliations

From the Department of Neurology, University of Minnesota, Minneapolis (Drs Wengs and Bernard), and the Department of Pediatric Neurology, University of Arizona, Tucson (Dr Talwar).

Arch Neurol. 1993;50(10):1104-1105. doi:10.1001/archneur.1993.00540100089024
Abstract

• We report the first case of nonconvulsive status epilepticus as a complication of chemotherapy with the nitrogen mustard derivative ifosfamide. Our patient developed encephalopathy, upper extremity myoclonus, and a periodic, triphasic electroencephalogic pattern that resolved acutely with intravenous diazepam treatment. Since significant morbidity and mortality is associated with unrecognized status epilepticus, electroencephalogic monitoring and a trial of diazepam is indicated in encephalopathic patients with rhythmic electroencephalogic patterns while receiving treatment with ifosfamide.

×